Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 24, 2010, 5:23 PM EST for Broward County, Palm Beach County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2010, 5:23 PM EST (22:23 UTC)
- Expired
- Feb 24, 2010, 5:44 PM EST
- In force
- 21 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:33 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
725
WUUS52 KMFL 242223
SVRMFL
FLC011-099-242315-
/O.NEW.KMFL.SV.W.0009.100224T2223Z-100224T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EST WED FEB 24 2010
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITY OF DEERFIELD BEACH...
SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITY OF BOCA RATON...
* UNTIL 615 PM EST
* AT 522 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MISSION BAY...AND MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
WHISPER WALK...
COCONUT CREEK...
BOCA RATON...
DEERFIELD BEACH...
HILLSBORO BEACH...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
&&
LAT...LON 2638 8007 2629 8007 2623 8009 2629 8026
2642 8026 2641 8006
TIME...MOT...LOC 2223Z 283DEG 19KT 2634 8021
$$
BAXTER1 follow-up statement
090
WWUS52 KMFL 242244
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EST WED FEB 24 2010
FLC011-099-242254-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-100224T2315Z/
PALM BEACH FL-BROWARD FL-
544 PM EST WED FEB 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2638 8007 2629 8007 2623 8009 2629 8026
2642 8026 2641 8006
TIME...MOT...LOC 2244Z 283DEG 19KT 2632 8009
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:13 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 24, 3:13 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST WED FEB 24 2010
...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 8 PM EST THIS EVENING...
.DISCUSSION...A STRONG SHORT WAVE CONTINUES TO MOVE EAST ACROSS
THE GULF WHILE A STRONG COLD FRONT HEADS SOUTH ACROSS CENTRAL
FLORIDA. A WEAK BOUNDARY ALSO HAS LIFTED NORTH INTO THE LAKE
OKEECHOBEE REGION. MODEST INSTABILITY EXIST ACROSS S FL WITH CAPE
GENERALLY RANGING FROM 500 TO 1000J/KG AHEAD OF THE SHORT WV WHICH
IS PROVIDING SOME UPPER DIVERGENCE ACROSS FL. OVER S FL... BETWEEN THE
HEATING OF THE DAY, SEA BREEZE ALONG THE SE COAST, AND A WEAK LOW
OVER THE AREA SURFACE CONVERGENCE CONTINUES TO OCCUR, BUT
CONVECTION CONTINUES TO SLIGHTLY INHIBITED WITH A 400 TO 500MB
INVERSION... YET ISOLD LARGE HAIL AND HIGH WIND PRODUCING
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING. ALSO, ALONG
THE SE COAST HELICITY WILL CONTINUE TO BE AT 200 TO 300 THROUGH
THE NEXT FEW HRS UNTIL HEATING IN NEGATED BY CONVECTION, SUNSET,
OR FRONT THERE WILL BE A SLIM CHANCE OF A WEAK TOR.
TONIGHT THE STRONG FRONT WILL MOVE THROUGH WITH HIGH PRESSURE
MOVING IN. STRONG CAA WILL OCCUR WITH TEMPS FALLING INTO THE 40S
ACROSS THE LAKE AND INTERIOR REGION AND TO AROUND 50 ALONG THE
COAST WITH HIGHS THURS RUNNING SOME 15 TO 20 DEGREES COLDER THAN
TODAY. GOOD RADIATIONAL COOLING ALONG WITH VERY DRY AIRMASS WILL
ALLOW TEMPS IN THE LAKE REGION TO FALL TO OR POSSIBLY SLIGHTLY
BELOW FREEZING BY FRIDAY MORNING... COASTAL AREAS WILL FALL INTO
THE 40S.
ANOTHER FRONT WILL QUICKLY MOVE THROUGH THE AREA SATURDAY
INCREASING MOISTURE AND TEMPS BRIEFLY WITH COLDER AND DRIER
CONDITIONS FOR SUNDAY. YET ANOTHER STRONG FRONT WILL MOVE THROUGH
EARLY NEXT WEEK.
&&
.AVIATION...FIRST ROUND OF STRONG ADVECTION HAS EXITED NORTH OF THE
REGION. CONDITIONS TO START OFF WILL BE VFR. NEW CONVECTION IS
DEVELOPING SOUTH MIAMI DADE AND THE GULF COASTAL WATERS. HAVE
PLACED A 4 HOUR TEMPO GROUP FOR TSTMS IN IFR CONDITIONS WITH GUSTS
TO 30 KTS. COLD FRONT WILL PASS THROUGH FROM NORTHWEST TO
SOUTHEAST PASSING KAPF AT 23Z, KPBI AT 01Z AND KMIA BY 02Z. WINDS
WILL BE NW AND GUSTY AFTER FRONTAL PASSAGE WITH VFR CONDITIONS. /GR
&&
.MARINE...STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE
EVENING... ESPECIALLY OVER THE COASTAL ATLANTIC... WITH HIGH WIND
GUSTS AND LARGE HAIL. EARLY THIS EVENING THE COLD FRONT WILL MOVE
INTO THE ATLANTIC WITH WINDS RAPIDLY INCREASING BEHIND THE
BOUNDARY AND INTO SCA CONDITIONS. SEAS WILL QUICKLY BUILD INTO THE
7 TO 10 FEET RANGE IN THE GULF WATERS BEYOND 15 MILES FROM SHORE
AND IN THE GULF STREAM. WINDS AND SEAS WILL SLOWLY DECREASE
THROUGH THURSDAY. THE RIDGE WILL SLIDE EAST ACROSS THE AREA
THROUGH SAT MORN WITH LOWER SEAS AND WINDS EXPECTED, BUT ON SAT
AFTERNOON ANOTHER FRONT WILL QUICKLY MOVE ACROSS THE AREA WITH
WINDS AND SEAS POSSIBLY REACHING SCA CRITERIA DURING SAT AFTERNOON
AND EVENING.
&&
.FIRE WEATHER...A STRONG COLD FRONT WILL SWEEP THROUGH SOUTH FLORIDA
THIS EARLY THIS EVENING WITH A STRONG AREA OF HIGH PRESSURE
BUILDING IN OVERNIGHT. THIS RIDGE WILL BE ACCOMPANIED WITH A VERY
DRY AND MUCH COOLER AIRMASS AND WILL LIKELY PRODUCE MULTIPLE
HOURS OF SUB 35 PERCENT RH ACROSS MUCH OF THE AREA... THE ONLY
AREA THAT MAY NOT FALL BELOW 35 PERCENT RH WILL BE ALONG THE GULF
COAST WHERE THE GULF MOISTURE MAY KEEP THE AREA A LITTLE MORE
MOIST. WINDS WILL ALSO BE AROUND 15MPH THROUGH MUCH OF THE
AFTERNOON. THE DRY AIRMASS WILL REMAIN ACROSS S FL THROUGH FRIDAY
AFTERNOON, BUT MOISTURE WILL INCREASE ON SATURDAY AS ANOTHER COLD
FRONT MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 49 62 40 67 / 60 0 0 -
FORT LAUDERDALE 51 65 44 68 / 70 0 0 -
MIAMI 53 65 44 68 / 70 0 0 -
NAPLES 51 63 40 66 / 30 0 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 7 PM EST THURSDAY FOR COASTAL
BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
BEACH-METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST THIS EVENING FOR
COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL
PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND
BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-
MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM
BEACH.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.
AM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST THIS EVENING FOR
BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-GULF WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
60 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
FOR COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
OUT 20 NM.
&&
LONG TERM...AT
SHORT TERM/AVIATION...GR/BB/RM/PS/CCHazardous weather outlook, Feb 24, 1:30 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 130 PM EST WED FEB 24 2010 FLZ063-066>075-168-172>174-250030- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 130 PM EST WED FEB 24 2010 ...SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTH FLORIDA UNTIL 8 PM... ...INCLUDING THE ADJACENT ATLANTIC WATERS... ...FREEZE WATCH GLADES/HENDRY/INLAND PALM BEACH/INLAND COLLIER FRI MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS AS A FRONT SWEEPS ACROSS SOUTH FLORIDA. WIND GUSTS IN EXCESS OF 55 MPH, LARGE HAIL, BRIEF PERIODS OF HEAVY DOWNPOURS, AND OCCASIONAL LIGHTNING STRIKES ARE CONCERNS WITH THE STORMS. THIS MEANS A FEW STORMS COULD BE SEVERE WITH THE STRONGEST ACTIVITY LIKELY ALONG AND SOUTHEAST OF A LINE FROM JUPITER IN PALM BEACH COUNTY TO NAPLES AWAY FROM THE IMMEDIATE SOUTHWEST COAST. WIND: THE STRONGEST STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 55 MPH. ALSO, WINDS WILL INCREASE ACROSS THE LOCAL WATERS BEHIND A COLD FRONT TONIGHT, WITH SUSTAINED WINDS OF AROUND 25 KNOTS EXPECTED ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS. TORNADOES: THERE IS A REMOTE POSSIBILITY OF AN ISOLATED TORNADO OR WATERSPOUT ACROSS MAINLAND SOUTH FLORIDA AND THE ADJACENT ATLANTIC COASTAL WATERS THROUGH THIS EVENING MAINLY ALONG AND SOUTHEAST OF A LINE EXTENDING FROM JUPITER TO NAPLES. FLOODING: THERE IS ALSO A SLIGHT RISK OF MINOR STREET FLOODING TODAY DUE TO HEAVY DOWNPOURS FROM SHOWERS OR THUNDERSTORMS. WAVES: SEAS WILL BUILD TO 7 FEET OR HIGHER ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS TONIGHT. TEMPERATURES: MUCH COLDER AIR WILL PUSH INTO THE AREA TONIGHT WITH LOWS EXPECTED TO FALL INTO THE LOWER TO MID 40S OVER THE INTERIOR AND UPPER 40S TO LOWER 50S ELSEWHERE. WIND CHILL READINGS WILL BE IN THE 30S INTERIOR TO THE 40S TO NEAR 50 ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. LOWS WILL FALL INTO THE 30S OVER THE INTERIOR TO THE 40S ALONG THE COASTS. FREEZING TEMPERATURES ARE POSSIBLE ACROSS GLADES, HENDRY, INLAND PALM BEACH, AND INLAND COLLIER COUNTIES. A FREEZE WATCH IS NOW IN EFFECT FOR THESE AREAS FRIDAY MORNING FOR THE POTENTIAL OF A FREEZE. POOR MARINE CONDITIONS ARE EXPECTED ON THURSDAY WITH RATHER STRONG NORTHWEST WINDS AND HAZARDOUS SEAS IN THE GULF STREAM AND OFFSHORE GULF WATERS. THERE ARE INDICATIONS THAT LOW PRESSURE MAY DEVELOP OVER THE GULF OF MEXICO ON MONDAY...TRACKING ACROSS NORTH OR CENTRAL FLORIDA MONDAY NIGHT OR TUESDAY WHILE RAPIDLY STRENGTHENING. SHOULD THIS OCCUR...SEVERE WEATHER WOULD BE A DISTINCT POSSIBILITY ACROSS THE LOCAL AREA MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS GUSTS, HAIL OR HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
In the hours before
Special weather statement, Feb 24, 2:29 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EST WED FEB 24 2010
FLZ067-071-242015-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
229 PM EST WED FEB 24 2010
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...
AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
PAHOKEE TO 9 MILES NORTHEAST OF MICCOSUKEE SERVICE PLAZA...MOVING
NORTHEAST AT 35 MPH.
THESE STORMS WILL AFFECT...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
BELLE GLADE...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2636 8038 2620 8087 2674 8087 2671 8082
2671 8078 2669 8074 2672 8073 2677 8075
2678 8072 2675 8071 2682 8070 2686 8064
2696 8035
TIME...MOT...LOC 1929Z 224DEG 31KT 2682 8072 2628 8075
BAXTERSpecial weather statement, Feb 24, 3:04 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EST WED FEB 24 2010
FLZ067-068-168-242030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
304 PM EST WED FEB 24 2010
...STRONG THUNDERSTORMS MOVING ACROSS EXTREME NORTHEAST
PALM BEACH COUNTY...
AT 303 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
INDIANTOWN TO 9 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING EAST AT 35 MPH.
THESE STORMS WILL AFFECT...
JUPITER FARMS...
PHILO FARMS...
JUPITER...
TEQUESTA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2693 8038 2696 8038 2696 8015 2698 8014
2697 8011 2698 8010 2698 8007 2697 8007
2693 8006 2692 8006
TIME...MOT...LOC 2004Z 264DEG 31KT 2704 8032 2693 8033
BAXTERSpecial weather statement, Feb 24, 3:20 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EST WED FEB 24 2010
FLZ067-068-168-242100-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
320 PM EST WED FEB 24 2010
...STRONG THUNDERSTORM MOVING INTO CENTRAL METRO PALM BEACH COUNTY...
AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF LOXAHATCHEE NATIONAL WILDLIFE
REFUGE...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL AFFECT...
WELLINGTON...
ABERDEEN...
FLORIDA GARDENS...
GREENACRES CITY...
HAVERHILL...
GLEN RIDGE...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2647 8017 2655 8038 2691 8013 2689 8005
2685 8004 2682 8004 2681 8005 2681 8004
2678 8003 2677 8005 2677 8003 2676 8003
2666 8002
TIME...MOT...LOC 2020Z 219DEG 28KT 2659 8022
BAXTERLocal storm report, Feb 24, 3:51 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EST WED FEB 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HAIL 3 SW GREENACRES CITY 26.61N 80.17W
02/24/2010 E1.00 INCH PALM BEACH FL CO-OP OBSERVER
1 INCH HAIL REPORTED BY COCORAHS OBSERVER 4.2 MILES NNW
OF ABERDEEN, 0.58 INCHES OF RAIN IN LESS THAN 25 MINUTES.
1026 AM HAIL 3 SE WELLINGTON 26.63N 80.23W
02/24/2010 E0.88 INCH PALM BEACH FL TRAINED SPOTTER
VARYING SIZES FROM PEA TO DIME TO NICKEL SIZE HAIL, TWO
REPORTS OF NICKEL SIZE HAIL
1028 AM TSTM WND DMG 2 SE WELLINGTON 26.64N 80.24W
02/24/2010 PALM BEACH FL TRAINED SPOTTER
FRONT DOOR BLOWN IN, DOWNED TREE BRANCHES AND FLIPPED
VENDING MACHINE AT LAKE WORTH ROAD AND US 441, DIME SIZE
HAIL ALSO REPORTED.
1030 AM HAIL GREENACRES CITY 26.63N 80.14W
02/24/2010 E0.25 INCH PALM BEACH FL TRAINED SPOTTER
PEA SIZE HAIL REPORTED AT PURDY LANE AND HAVERHILL ROAD
1035 AM HAIL 3 WSW HAVERHILL 26.67N 80.17W
02/24/2010 E1.75 INCH PALM BEACH FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLF BALL SIZED HAIL AT
OKEHEELEE PARK NEAR THE FLORIDA TURNPIKE AND FOREST HILL
DRIVE.
1039 AM TSTM WND GST WEST PALM BEACH 26.71N 80.06W
02/24/2010 M62.00 MPH PALM BEACH FL ASOS
AT PALM BEACH INTERNATIONAL AIRPORT. HAIL ALSO REPORTED
UNKNOWN SIZE
1043 AM HAIL WEST PALM BEACH 26.71N 80.06W
02/24/2010 E1.75 INCH PALM BEACH FL TRAINED SPOTTER
OKEECHOBEE ROAD AND MILITARY TRAIL IN WEST PALM BEACH
WITH WIND GUSTS ESTIMATED 40 MPH.
1045 AM HAIL WEST PALM BEACH 26.71N 80.06W
02/24/2010 M1.00 INCH PALM BEACH FL TRAINED SPOTTER
HAIL REPORTED AT OKEECHOBEE ROAD AND CONGRESS IN WEST
PALM BEACH WAS MEASURED AND CORRECTED TO QUARTER SIZE
HAIL.
1045 AM MARINE TSTM WIND 2 SSE RIVIERA BEACH 26.76N 80.07W
02/24/2010 M40.00 MPH PALM BEACH FL MESONET
RECORDED AT MANGONIA PARK WEATHER FLOW SITE.
1150 AM TSTM WND GST PAHOKEE 26.82N 80.66W
02/24/2010 M53.00 MPH PALM BEACH FL MESONET
WEATHERBUG OBSERVATION AT PAHOKEE ELEMENTARY SCHOOL SITE
1155 AM TSTM WND DMG CANAL POINT 26.86N 80.63W
02/24/2010 PALM BEACH FL BROADCAST MEDIA
A THUNDERSTORM MOVED THROUGH CANAL POINT AND PRODUCED
STRONG WIND GUSTS WHICH DAMAGED A CAR PORT AND MOVED A
PICK UP TRUCK.
&&
CARACOZZASpecial weather statement, Feb 24, 5:11 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EST WED FEB 24 2010
FLZ067-068-168-242245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
511 PM EST WED FEB 24 2010
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN PALM BEACH COUNTY...
AT 509 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING EAST AT 30 MPH.
THIS STORM WILL AFFECT...
CALOOSA...
JUPITER FARMS...
PHILO FARMS...
FAU NORTH CAMPUS...
NORTH PALM BEACH GENERAL AIRPORT...
JUNO BEACH...
NORTH PALM BEACH...
JUPITER...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2678 8035 2696 8038 2697 8035 2696 8015
2698 8014 2697 8010 2698 8010 2697 8007
2686 8004 2686 8003 2682 8003
TIME...MOT...LOC 2210Z 260DEG 27KT 2689 8024
GSSpecial weather statement, Feb 24, 5:20 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EST WED FEB 24 2010
FLZ067-068-072-168-172-242300-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
520 PM EST WED FEB 24 2010
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PALM BEACH AND EXTREME
NORTHERN BROWARD COUNTY...
AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MISSION BAY...MOVING EAST AT 20 MPH.
THIS STORM WILL AFFECT...
PARKLAND...
MISSION BAY...
SANDALFOOT COVE...
BOCA WEST...
MORIKAMI PARK...
FAU SOUTH CAMPUS...
AND SURROUNDING COMMUNITIES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2643 8006 2639 8006 2638 8007 2629 8007
2628 8007 2631 8029 2646 8028 2650 8005
2645 8005
TIME...MOT...LOC 2219Z 262DEG 17KT 2636 8025
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:44 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 6 hr |
| Feb 24, 4:28 AM EST | Freeze Watch | MFL | Collier, Glades, Hendry, Palm Beach | 24 hr |
| Feb 24, 4:50 AM EST | Fire Weather Watch | MFL | Broward, Miami-Dade, Palm Beach | 11 hr |
| Feb 24, 6:38 AM EST | Special Weather Statement | MFL | Monroe | 37 min |
| Feb 24, 9:06 AM EST | Small Craft Advisory | MFL | 43 hr | |
| Feb 24, 9:29 AM EST | Special Weather Statement | MFL | Broward | 31 min |
| Feb 24, 9:36 AM EST | Special Weather Statement | MFL | Broward | 24 min |
| Feb 24, 9:52 AM EST | Special Weather Statement | MFL | Palm Beach | 23 min |
| Feb 24, 10:13 AM EST | Special Marine Warning | MFL | 62 min | |
| Feb 24, 10:19 AM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
| Feb 24, 10:26 AM EST | Special Marine Warning | MFL | 94 min | |
| Feb 24, 10:46 AM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 18 min |
| Feb 24, 10:47 AM EST | Special Weather Statement | MFL | Hendry | 43 min |
| Feb 24, 11:10 AM EST | Special Marine Warning | MFL | 50 min | |
| Feb 24, 11:20 AM EST | Special Marine Warning | MFL | 55 min | |
| Feb 24, 11:21 AM EST | Special Weather Statement | MFL | Palm Beach | 39 min |
| Feb 24, 11:53 AM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| Feb 24, 1:23 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 22 min |
| Feb 24, 1:24 PM EST | Special Weather Statement | MFL | Glades | 51 min |
| Feb 24, 1:50 PM EST | Special Weather Statement | MFL | Broward | 40 min |
| Feb 24, 1:56 PM EST | Special Marine Warning | MFL | 64 min | |
| Feb 24, 2:19 PM EST | Special Weather Statement | MFL | Broward | 26 min |
| Feb 24, 2:29 PM EST | Special Weather Statement | MFL | Palm Beach | 46 min |
| Feb 24, 2:36 PM EST | Special Marine Warning | MFL | 54 min | |
| Feb 24, 2:36 PM EST | Severe Thunderstorm Warning | MFL | Glades | 39 min |
| Feb 24, 3:04 PM EST | Special Weather Statement | MFL | Martin | 26 min |
| Feb 24, 3:06 PM EST | Special Marine Warning | MFL | 54 min | |
| Feb 24, 3:20 PM EST | Special Weather Statement | MFL | Palm Beach | 40 min |
| Feb 24, 4:07 PM EST | Red Flag Warning | MFL | Broward, Miami-Dade, Palm Beach | 27 hr |
| Feb 24, 5:11 PM EST | Special Weather Statement | MFL | Martin | 34 min |
| Feb 24, 5:20 PM EST | Special Weather Statement | MFL | Broward | 40 min |
| Feb 24, 5:30 PM EST | Special Marine Warning | MFL | 60 min | |
| Feb 24, 5:31 PM EST | Special Weather Statement | MFL | Palm Beach | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.